MAUDE Adverse Event Report: ABAXIS, INC. PICCOLO COMPREHENSIVE METABOLIC PANEL

ABAXIS, INC. PICCOLO COMPREHENSIVE METABOLIC PANEL
Model Number 1100-0000
Medical Device Problem Codes Labelling, Instructions for Use or Training Problem (1318); Inaccurate Information (4051)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On 12-oct-2020, abaxis received a call from a customer reporting a discrepancy in the packaging insert for the comprehensive metabolic panel (document number: (b)(4)).The customer stated that, under the section, "effects of exogenous and therapeutic substances," table 2 indicates that the concentrations listed are the highest concentrations tested.However, in table 3, the values listed for ascorbic acid, and dopamine are higher than the values indicated in table 2 and pyruvate is not listed.Additional 510(k)s also relevant for this issue are: k942782 (cgx), k934592 (cga), k950164 (cka), and k934592 (cig).Abaxis is currently conducting a root cause investigation into the potential discrepancy concerns and will provide a follow-up report following the investigation.
 
Event or Problem Description
The customer reported a discrepancy found with the information indicated in the packaging insert for the comprehensive metabolic panel (document number: (b)(4)).
 
Additional Manufacturer Narrative
Additional information received with investigation findings.The investigation was performed on all piccolo xpress package inserts to evaluate the extent of the issue.The investigation confirmed the customer complaint of discrepancies between table 2 and table 3 of the package inserts of the comprehensive metabolic panel and the basic metabolic panel.This error was also encountered in further package inserts for which abaxis/zoetis never received any customer complaint.To classify the risk for patient harm, zoetis reached out to a medical professional for assistance and guidance.A health hazard evaluation was completed and signed by a medical professional.It was deemed that the risk for a serious injury or deterioration in patient health related to above error is considered as low to very low.The following list shows the panels with effected parameters as well as the associated 510k file numbers related to those parameters.Electrolyte panel - k992140 metlyte 8 panel - k950164, k992140 basic metabolic panel - k950164, k992140 renal function panel - k950164, k992140 comprehensive metabolic panel - k950164, k992140 metlyte plus crp - k950164, k992140 metlac 12 panel - k950164, k992140 amlyte 13 - k950164, k992140 the package inserts for electrolyte panel (2001), metlyte 8 panel (2001), basic metabolic panel (2001), renal function panel (2002) comprehensive metabolic panel (2003), metlyte plus crp (2009), metlac 12 panel (2012) and amlyte 13 (2014) were investigated at "revision a".All of them already showed the issue, but renal function panel has a different design in "revision a." the review of the package inserts showed that three different designs are currently in use.Action items to correct the issue include aligning the 17 package inserts for section 9 sub-section effects of therapeutic substances.A medical professional outlined in his review that the current presentation is not easy to understand for non-laboratory professionals.Capa 20-022-a has been opened to address the issue and pi label correction.Zoetis will work with specialists to present the data in relation to therapeutic relevant ranges and outline if provided ranges are therapeutic or physiologic.

Brand Name
PICCOLO COMPREHENSIVE METABOLIC PANEL
Common Device Name
COMPREHENSIVE METABOLIC PANEL
Manufacturer (Section D)
ABAXIS, INC.
3240 whipple road
union city CA 94587
MDR Report Key10779159
Report Number2939693-2020-00101
Device Sequence Number13737849
Product Code CGX
UDI-Device IdentifierEABA110000001
UDI-Public+EABA110000001
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K992140
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 02/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1100-0000
Device Catalogue Number400-0028
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/12/2020
Supplement Date Received by Manufacturer01/27/2021
Initial Report FDA Received Date11/03/2020
Supplement Report FDA Received Date02/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1